MAUDE Adverse Event Report: NUVASIVE, INCORPORATED NUVASIVE THORACOLUMBAR INTERBODY SYSTEMS: NUVASIVE COROENT THORACOLUMBAR SYSTEM,; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR

NUVASIVE, INCORPORATED NUVASIVE THORACOLUMBAR INTERBODY SYSTEMS: NUVASIVE COROENT THORACOLUMBAR SYSTEM,; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Model Number 6050823P2
Medical Device Problem Code Malposition of Device (2616)
Health Effect - Clinical Codes Laceration(s) (1946); Damage to Ligament(s) (1952)
Date of Event 03/09/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No product was received as the involved device currently remains in situ with no plans for revision at this time.No radiographs could be provided confirming alleged incident.The root cause of the event is a device use error as it was reported that there was perforation to the patients anterior longitudinal ligament with the bone filled cage which was implanted resulting in device malplacement.No additional investigation required.Label review: ".Potential adverse events and complications - as with any major surgical procedures, there are risks involved in spinal/orthopedic surgery.Infrequent operative and postoperative complications that may result in the need for additional surgeries." ".Potential risks identified with the use of this system, which may require additional surgery, include: neurological, vascular or visceral injury." ".Warnings, cautions and precautions: the implantation of spinal systems should be performed only by experienced spinal surgeons with specific training in the use of this spinal system because this is a technically demanding procedure presenting a risk of serious injury to the patient." ".Pre-operative warnings - 5.Care should be used during surgical procedures to prevent damage to the device(s) and injury to the patient.".
 
Event or Problem Description
On a (b)(6) 2022 a patient underwent a posterior lateral interbody fusion procedure on the lumbar region of the spine.During the procedure while inserting the spacer cage in-between l5-sacrum the cage fell ventrally.It was reported that a contributor was perforation of the anterior longitudinal ligament by grafted bone filled in the cage.At the time the surgeon determined retrieval of the cage would be unsafe and left the malplaced implant in-situ.The surgery was completed final tightening.Ct scan showed no change in the cage position and no adverse effects were determined, it was decided to leave the cage in situ and the patient will be monitored.

Brand Name
NUVASIVE THORACOLUMBAR INTERBODY SYSTEMS: NUVASIVE COROENT THORACOLUMBAR SYSTEM,
Common Device Name
INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Manufacturer (Section D)
NUVASIVE, INCORPORATED
7475 lusk boulevard
san diego CA 92121
Manufacturer (Section G)
NUVASIVE, INCORPORATED
7475 lusk boulevard
san diego CA 92121
Manufacturer Contact
geoff gannon
7475 lusk boulevard
san diego, CA 92121
MDR Report Key14023908
Report Number2031966-2022-00073
Device Sequence Number19494685
Product Code MAX
UDI-Device Identifier00887517722652
UDI-Public887517722652
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K203714
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/10/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number6050823P2
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/09/2022
Initial Report FDA Received Date04/06/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale